Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Hastings, NE

May 23, 2008Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this flash flood warning at May 23, 2008, 8:38 AM CDT for Mitchell County, Osborne County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2008, 8:38 AM CDT (13:38 UTC)
Expired
May 23, 2008, 12:29 PM CDT
In force
4 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 231339
FFWGID
KSC123-141-231945-
/O.NEW.KGID.FF.W.0004.080523T1338Z-080523T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
838 AM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF BELOIT.
  EASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 245 PM CDT FRIDAY

* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTON...
  SIMPSON...SCOTTSVILLE...GLEN ELDER...DOWNS...CAWKER CITY AND
  ASHERVILLE

RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE 
EXPECTED THIS MORNING.  COUNTY OFFICIALS REPORTED WATER ON PORTIONS 
OF HIGHWAY 181.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3914 9872 3949 9863 3956 9849 3956 9792
      3922 9793 3921 9847 3914 9850
TIME...MOT...LOC 1338Z 180DEG 0KT 3933 9830

$$
2 follow-up statements
000 
WGUS73 KGID 231459
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 AM CDT FRI MAY 23 2008

KSC123-141-231945-
/O.CON.KGID.FF.W.0004.000000T0000Z-080523T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSBORNE KS-MITCHELL KS-
957 AM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
MITCHELL AND EASTERN OSBORNE COUNTIES...

AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED THUNDERSTORMS OVER THE WARNED AREA.  ADDITIONAL 
THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS MORNING AND 
AFTERNOON.  

RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 4 INCHES HAVE FALLEN...AND 
ADDITIONAL HEAVY RAINFALL ON THE SATURATED GROUND WILL CAUSE AREAS 
OF FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTON...
SIMPSON...SCOTTSVILLE...GLEN ELDER...DOWNS...CAWKER CITY...BELOIT AND
ASHERVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3914 9872 3949 9863 3956 9849 3956 9792
      3922 9793 3921 9847 3914 9850
TIME...MOT...LOC 1457Z 180DEG 0KT 3933 9830

$$
000 
WGUS73 KGID 231729
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1229 PM CDT FRI MAY 23 2008

KSC123-141-231739-
/O.CAN.KGID.FF.W.0004.000000T0000Z-080523T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSBORNE KS-MITCHELL KS-
1229 PM CDT FRI MAY 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MITCHELL AND
EASTERN OSBORNE COUNTIES...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 3914 9872 3949 9863 3956 9849 3956 9792
      3922 9793 3921 9847 3914 9850
TIME...MOT...LOC 1729Z 180DEG 0KT 3933 9830

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 23, 5:59 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 23, 5:59 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
559 AM CDT FRI MAY 23 2008

.UPDATE...REFRESHING GRIDS FOR MORE WIDESPREAD RAINFALL THIS MORNING
AND TO PUSH UP THE STARTING TIME OF THE FLASH FLOOD WATCH TO THIS
MORNING THANKS TO THE RAIN. STILL EXPECT A BREAK IN THE EARLY
AFTERNOON BUT FLOODING MAY BE MORE OF A PROBLEM EARLIER TODAY THAN
PREVIOUSLY EXPECTED.

&&

.AVIATION...12Z TAF. WILL SEE WIDESPREAD THUNDERSTORM ACTIVITY
EARLY TODAY WITH MVFR VSBYS/CIGS COMMON PLACE. LIKELY TO SEE A
BREAK IN IN PRECIPITATION THIS AFTERNOON...BUT MVFR TO OCCASIONAL
IFR CIGS LOOK LIKELY THROUGH THIS EVENING. THUNDERSTORMS WILL
RETURN TO THE AREA AGAIN TONIGHT. STRONG EAST WINDS WILL GUST
OVER 20KTS TODAY AND GRADUALLY TURN SOUTHEAST TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 518 AM CDT FRI MAY 23 2008/

DISCUSSION...ONLY A SHORT OF AMOUNT OF TIME FOR DISCUSSION.
REFERENCE THE HYDROLOGY SECTION FOR ANY WATER ISSUES.

LOW LEVEL JET AND WARM ADVECTION TEAMING UP FOR SCATTERED
THUNDERSTORMS THIS MORNING ACROSS THE CWFA. WOULD EXPECTED THIS
TREND TO CONTINUE THROUGH MID MORNING...BEFORE SOME LET UP IN
COVERAGE. WOULD GENERALLY ANTICIPATE NON SEVERE STORMS THIS
MORNING...ALTHOUGH AN ISOLATED STRONG TO SEVERE ONE IS CERTAINLY
POSSIBLE.

REALLY...TODAY LOOKS LIKE A REPEAT OF YESTERDAY AND THE FORECAST
GENERALLY REFLECTS THAT THINKING. HIGH PRECIPITATION CHANCES
THROUGH TONIGHT WITH THE RISK OF SEVERE WEATHER...ESPECIALLY
OVER THE WESTERN/SOUTHERN CWFA PER SPC OUTLOOKS. ONE CAVEAT
WHICH MAY COME INTO PLAY IS THE MAIN UPPER LEVEL LOW PRESSURE
SEEMS TO GYRATE FURTHER WEST. THAT COULD KEEP THE FAVORED SEVERE
WEATHER AREA FURTHER WEST THAN YESTERDAY.

FEW CHANGES MADE TO THE REST OF THE FORECAST. GOTTA GO.

HYDROLOGY...WE HAVE SEEN A LOT OF HYDROLOGY ISSUES ACROSS ABOUT 4
TO 5 COUNTIES...INCLUDING ROOKS...PHILLIPS...SMITH...FRANKLIN...AND
WEBSTER. THE BOW CREEK NORTH OF STOCKTON AND THE NORTH FORK OF THE
SOLOMON RIVER AT GLADE BOTH QUICKLY ROSE ABOVE FLOOD STATE. THE
THOMPSON CREEK AT RIVER IS RUNNING NEAR FLOOD STAGE...AND THE GAGE
APPEARS TO BE MALFUNCTIONING. IF AUTOMATIC GAGES IN THIS AREA ARE
CORRECT...3 TO 3.5 INCHES OF RAIN FELL FROM HARLAN LAKE EAST TO
RIVERTON...AND OVER 4 INCHES AT GLADE AND MUCH OF EASTERN PHILLIPS
COUNTY. WITH THE FORECAST OF THUNDERSTORMS LIKELY TONIGHT...AND
EVEN THE ONGOING WEATHER...ITS HARD NOT TO THINK FLOODING WILL
BE WORSENED. HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS OF THE
CWFA ALONG THE KANSAS/NEBRASKA BORDER FOR LATE THIS AFTERNOON
AND TONIGHT. INCLUDED DAWSON AND GOSPER COUNTIES...BUT THE MAIN
RISK AREAS WOULD BE THE FAR WESTERN FRINGES OF THOSE COUNTIES
WHERE THE HEAVIEST RAIN FELL. THIS WATCH MIGHT BE A BIT OF
OVERKILL AREAL COVERAGE WISE...WILL WILL FAULT OF THE SIDE
OF SAFE RATHER THAN SORRY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ060-072-
     082>087.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-017.

&&
Hazardous weather outlook, May 23, 5:21 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT FRI MAY 23 2008

KSZ005>007-017>019-NEZ060>064-072>077-082>087-241200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-HALL-
HAMILTON-HARLAN-JEWELL-KEARNEY-MITCHELL-NUCKOLLS-OSBORNE-PHELPS-
PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER-YORK-
521 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL
NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...AND PORTIONS OF
NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

EXPECTED SCATTERED THUNDERSTORMS ACROSS THE AREA THIS MORNING. A
VAST MAJORITY OF THE STORMS THIS MORNING WILL BE NON SEVERE...BUT
THE STRONGEST STORMS COULD BE SEVERE FOR A BRIEF TIME...WITH MAIN
HAZARD QUARTER SIZE HAIL

LATER TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN OVER
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THOSE STORMS WILL MOVE
EAST...AND BRING THE RISK OF SEVERE WEATHER TO THE REGION. THE
PRIMARY HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS...WIND
GUSTS IN EXCESS OF 60 MPH...AND LOCALLY HEAVY AND POTENTIALLY
FLOODING RAINFALL. THERE IS A LIMITED RISK FOR AN ISOLATED TORNADO
LATE THIS AFTERNOON AND THIS EVENING...PRIMARILY SOUTHWEST OF A
LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLFBALLS AND
DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEED LATE THIS AFTERNOON AND
TONIGHT...AND SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY
AS CONDITIONS WARRANT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-241200-
GREELEY-HOWARD-MERRICK-NANCE-POLK-SHERMAN-VALLEY-
521 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL
NEBRASKA...MAINLY NORTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER THROUGHOUT THE
DAY TODAY...AND INCREASE IN COVERAGE AND INTENSITY TONIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH HAIL TO THE SIZE OF
QUARTERS AND WINDS GUSTS TO 60 MPH THE MAIN HAZARDS. THE MOST
LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLFBALLS AND
DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 23, 6:27 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 AM CDT FRI MAY 23 2008

KSZ006-007-018-019-231200-
JEWELL-MITCHELL-OSBORNE-SMITH-
627 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EXTREME SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  WESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  EASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  EXTREME SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS

AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF LURAY...OR 31 MILES
SOUTHWEST OF BELOIT...AND MOVING NORTHEAST AT 46 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TIPTON BY 635 AM CDT
  DOWNS BY 645 AM CDT
  CAWKER CITY BY 650 AM CDT
  GLEN ELDER BY 655 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB
Local storm report, May 23, 6:39 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
639 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     HAIL             ZURICH                  39.23N 99.43W
05/23/2008  E1.25 INCH       ROOKS              KS   PUBLIC

&&

JCB
Special weather statement, May 23, 7:12 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
712 AM CDT FRI MAY 23 2008

KSZ018-019-231245-
MITCHELL-OSBORNE-
712 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  EASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS

AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 36 MILES SOUTHWEST OF BELOIT...
AND MOVING NORTHEAST AT 44 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TIPTON BY 730 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 23, 7:16 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
716 AM CDT FRI MAY 23 2008

KSZ017-231245-
ROOKS-
716 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  ROOKS COUNTY IN NORTH CENTRAL KANSAS

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZURICH...OR 23 MILES SOUTHEAST OF HILL
CITY...AND MOVING NORTHEAST AT 44 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  PLAINVILLE BY 725 AM CDT
  WEBSTER STATE PARK BY 730 AM CDT
  STOCKTON BY 740 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 23, 8:06 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HEAVY RAIN       RED CLOUD               40.09N 98.52W
05/23/2008  M4.00 INCH       WEBSTER            NE   CO-OP OBSERVER

            CROOKED CREEK NEAR RED CLOUD 2 TO 3 FEET OUT OF ITS BANKS

&&

KB
Special weather statement, May 23, 8:27 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
827 AM CDT FRI MAY 23 2008

NEZ060-072-231400-
DAWSON-GOSPER-
827 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTH CENTRAL GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF EUSTIS...OR 20 MILES WEST OF
LEXINGTON...AND MOVING NORTHEAST AT 43 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  COZAD BY 840 AM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 233.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDPhillips48 min
May 22, 8:39 PM CDTTornado WarningGIDPhillips, Smith51 min
May 22, 8:43 PM CDTTornado WarningGIDPhillips47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
May 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith29 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:42 PM CDTTornado WarningGIDPhillips33 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDJewell, Smith37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDSmith6 hr
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 3:58 AM CDTRiver Flood WarningGIDRooks14 hr
May 23, 4:33 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 6:17 AM CDTFlash Flood WarningGIDPhillips, Rooks, Smith6 hr
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith46 min
May 23, 12:09 PM CDTAreal Flood WarningGIDPhillips, Rooks, Smith57 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.